Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 23, 2011, 6:02 PM EDT for Preston County, Tucker County, West Virginia; Garrett County, Maryland; Fayette County, Pennsylvania. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2011, 6:02 PM EDT (22:02 UTC)
- Expired
- Mar 23, 2011, 6:47 PM EDT
- In force
- 45 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Garrett County, MD, Fayette County, PA, Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 6:10 PM EDT | TSTM WND DMG | Fellowsville, WV | NUMEROUS TREES DOWN |
| Mar 23, 6:10 PM EDT | TSTM WND DMG | Tunnelton, WV | TREES DOWN ON HOUSE |
| Mar 23, 6:15 PM EDT | TSTM WND DMG | 4 S Oakland, MD | SEVERAL TREES DOWN |
| Mar 23, 6:30 PM EDT | HAIL 0.88 | 2 Nnw Lonaconing, MD | |
| Mar 23, 6:40 PM EDT | TSTM WND DMG | Parsons, WV | SEVERAL TREES DOWN IN PARSONS ALONG ROUTE 72 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:13 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 546 m²/s²
- 0-3 km storm-relative helicity
- 612 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873
WUUS51 KPBZ 232202
SVRPBZ
MDC023-PAC051-WVC077-093-232300-
/O.NEW.KPBZ.SV.W.0026.110323T2202Z-110323T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
602 PM EDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GARRETT COUNTY IN WESTERN MARYLAND...
EXTREME SOUTH CENTRAL FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...
TUCKER COUNTY IN NORTHERN WEST VIRGINIA...
PRESTON COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 700 PM EDT
* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MASONTOWN...MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWBURG... MASONTOWN... FELLOWSVILLE...
PLEASANT RUN... TUNNELTON... HANNAHSVILLE...
SAINT GEORGE... PARSONS... DAVISVILLE...
LAUREL RUN... HAMBLETON... ROWLESBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WIND AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
&&
LAT...LON 3897 7952 3903 7978 3909 7979 3913 7985
3922 7982 3929 7990 3972 7977 3972 7979
3971 7893 3947 7906 3929 7930 3929 7935
3920 7947 3919 7947 3920 7929 3911 7934
3908 7929 3898 7933 3896 7936
TIME...MOT...LOC 2203Z 265DEG 34KT 3949 7979
$$3 follow-up statements
370
WWUS51 KPBZ 232216
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
616 PM EDT WED MAR 23 2011
PAC051-232226-
/O.CAN.KPBZ.SV.W.0026.000000T0000Z-110323T2300Z/
FAYETTE PA-
616 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
LAT...LON 3897 7952 3903 7978 3908 7978 3913 7985
3921 7982 3931 7986 3965 7962 3970 7949
3971 7893 3947 7906 3934 7926 3929 7930
3929 7935 3920 7947 3920 7929 3911 7934
3908 7929 3898 7933 3896 7936
TIME...MOT...LOC 2216Z 265DEG 34KT 3932 7961
$$
MDC023-WVC077-093-232300-
/O.CON.KPBZ.SV.W.0026.000000T0000Z-110323T2300Z/
GARRETT MD-TUCKER WV-PRESTON WV-
616 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR PRESTON...TUCKER AND GARRETT COUNTIES...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MACOMBER...MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TUNNELTON... SAINT GEORGE... ROWLESBURG...
PLEASANT RUN... PARSONS... KINGWOOD...
HENDRICKS... HANNAHSVILLE... HAMBLETON...
FELLOWSVILLE... DAVISVILLE... VALLEY POINT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
LAT...LON 3897 7952 3903 7978 3908 7978 3913 7985
3921 7982 3931 7986 3965 7962 3970 7949
3971 7893 3947 7906 3934 7926 3929 7930
3929 7935 3920 7947 3920 7929 3911 7934
3908 7929 3898 7933 3896 7936
TIME...MOT...LOC 2216Z 265DEG 34KT 3932 7961
$$895
WWUS51 KPBZ 232239
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
639 PM EDT WED MAR 23 2011
MDC023-WVC077-232249-
/O.CAN.KPBZ.SV.W.0026.000000T0000Z-110323T2300Z/
GARRETT MD-PRESTON WV-
639 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR PRESTON AND GARRETT COUNTIES
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
LAT...LON 3897 7952 3903 7978 3908 7978 3913 7985
3921 7982 3923 7983 3927 7968 3923 7954
3919 7947 3920 7929 3911 7934 3909 7934
3908 7929 3898 7933 3896 7936
TIME...MOT...LOC 2239Z 265DEG 34KT 3913 7929
$$
WVC093-232300-
/O.CON.KPBZ.SV.W.0026.000000T0000Z-110323T2300Z/
TUCKER WV-
639 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR TUCKER COUNTY...
AT 632 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CANAAN HEIGHTS...MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THOMAS... SAINT GEORGE... PLEASANT RUN...
PARSONS... LANEVILLE... HENDRICKS...
HANNAHSVILLE... HAMBLETON... GATZMER...
ELK... DAVISVILLE...
CANAAN VALLEY STATE PARK...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
LAT...LON 3897 7952 3903 7978 3908 7978 3913 7985
3921 7982 3923 7983 3927 7968 3923 7954
3919 7947 3920 7929 3911 7934 3909 7934
3908 7929 3898 7933 3896 7936
TIME...MOT...LOC 2239Z 265DEG 34KT 3913 7929
$$066
WWUS51 KPBZ 232247
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
647 PM EDT WED MAR 23 2011
WVC093-232258-
/O.CAN.KPBZ.SV.W.0026.000000T0000Z-110323T2300Z/
TUCKER WV-
647 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR TUCKER COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND SOUTHWEST PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
LAT...LON 3897 7952 3903 7978 3908 7978 3913 7985
3921 7982 3923 7983 3927 7968 3923 7954
3919 7947 3920 7929 3911 7934 3909 7934
3908 7929 3898 7933 3896 7936
TIME...MOT...LOC 2248Z 265DEG 34KT 3912 7918
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:01 PM EDT, 1 minute earlier.
Area forecast discussion, Mar 23, 6:01 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 601 PM EDT WED MAR 23 2011 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA LATE THIS AFTERNOON AND EVENING...BRINGING AND END TO SEVERE THUNDERSTORMS WITH SCATTERED SNOW SHOWERS OVERNIGHT. HIGH PRESSURE WILL THEN BUILD IN FOR THE END OF THE WEEK WITH MAINLY DRY BUT MUCH COOLER CONDITIONS. && .NEAR TERM /THROUGH THURSDAY/... A LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS RIDGES WILL EXIT EAST NEXT 1-2 HOURS. COLDER AIR RUSHING IN BEHIND LINE AND UPDATE TO REMOVE WATCH FROM PITTSBURGH WEST AND UPDATE TEMPERATURES. REMAINDER FORECAST UNCHANGED. AS COLDER AIR WORKS INTO THE AREA PRECIP WILL CHANGE TO SNOW NORTH TO SOUTH. SOME POCKETS OF SLEET ARE POSSIBLE IN THE CHANGEOVER NORTH OF PIT THIS EVENING. WITH GROUND TEMPERATURES WARM AND THE COVERAGE SCATTERED...ACCUMULATIONS WILL BE MINIMAL...WITH COATING POSSIBLE ALONG THE I-80 CORRIDOR AND THE WV/MD RIDGES. RESIDUAL SNOW SHOWERS WILL DIMINISH BY THURSDAY AFTN AS HIGH PRESSURE BUILDS ACROSS THE AREA. DO THINK CLOUDS WILL PERSIST THROUGH MUCH OF THURSDAY AFTN UNDER NW FLOW/COLD ADVECTION. MUCH COLDER TEMPERATURES WILL PREVAIL...WITH HIGHS MAINLY IN THE 30S. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... MAINLY DRY BUT COLD CONDITIONS WILL PREVAIL UNDER HIGH PRESSURE AND NORTHERLY FLOW THURSDAY NIGHT INTO SATURDAY. A SYSTEM APPROACHING FROM THE SOUTHWEST MAY BRING SCATTERED RAIN/SNOW SHOWERS FROM PIT SOUTH BY LATE SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A LOW PRESSURE SYSTEM WILL TRACK EAST FROM THE SOUTHERN PLAINS ACROSS THE SOUTHEASTERN STATES SUNDAY. THIS SYSTEM WILL BRING A CHANCE OF RAIN AND SNOW SHOWERS TO THE FORECAST AREA SATURDAY NIGHT INTO SUNDAY. HIGH PRESSURE WILL BRIEFLY REBUILD ON MONDAY WITH ANOTHER SYSTEM TRACKING ACROSS THE SOUTH BY TUESDAY. THIS LOW WILL PROVIDE A CHANCE OF RAIN OR SNOW AGAIN TUESDAY INTO EARLY WEDNESDAY. TEMPERATURES ARE FORECAST TO RANGE BETWEEN 10 AND 15 DEGREES BELOW NORMAL THROUGH THE EXTENDED PERIOD. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... EXPECT WARM FRONT TO PUSH NORTH OF KFKL AND KDUJ BY 21Z WITH IFR CEILINGS QUICKLY LIFTING TO MVFR AS FLOW BECOMES SOUTHWEST IN WARM SECTOR. BROKEN CEILINGS 3000 TO 4000 FEET WILL PREVAIL AT REMAINDER OF TERMINALS AHEAD OF APPROACHING COLD FRONT WHICH WILL CROSS THE REGION EARLY THIS EVENING. LINES OF THUNDERSTORMS WITH A FEW REACHING SEVERE LIMITS WILL CONTINUE TO DEVELOP OVER OHIO AND MOVE RAPIDLY EAST THROUGH 00Z. BRIEF IFR CONDITIONS ARE LIKELY IN STORMS...AND LARGE HAIL AND GUSTS OVER 50KT ARE POSSIBLE OVER SOUTHERN TERMINALS. NORTHWEST FLOW GUSTING TO 25 KT AT TIMES WILL BRING MUCH COLDER AIR INTO THE REGION TONIGHT WITH LEFT OVER SCATTERED RAIN SHOWERS CHANGING OVER TO SNOW BEFORE ENDING. COLD ADVECTION WILL LIKELY MAINTAIN MVFR STRATOCUMULUS OVER MOST TERMINALS LATE TONIGHT THROUGH THURSDAY MORNING...WITH BASES LIFTING ABOVE 3000 FEET BY AFTERNOON. VFR WEATHER IS EXPECTED THURSDAY NIGHT THROUGH SATURDAY UNDER SURFACE RIDGE. THE NEXT LOW PRESSURE SYSTEM WILL TRACK SOUTH OF THE REGION SATURDAY AND SUNDAY WITH SCATTERED RAIN/SNOW SHOWERS AND POSSIBLE RESTRICTIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Mar 23, 5:58 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 558 PM EDT WED MAR 23 2011 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-WVZ001>004-012-242200- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- 558 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ073>076-WVZ021>023-041-242200- GARRETT-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES- MARION-MONONGALIA-PRESTON-TUCKER- 558 PM EDT WED MAR 23 2011 ...TORNADO WATCH 55 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 23, 4:09 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL CARROLLTON 40.57N 81.09W
03/23/2011 E0.88 INCH CARROLL OH EMERGENCY MNGR
0331 PM HAIL STEUBENVILLE 40.37N 80.65W
03/23/2011 E1.00 INCH JEFFERSON OH TRAINED SPOTTER
0334 PM HAIL 2 E SUMMITVILLE 40.68N 80.85W
03/23/2011 E1.00 INCH COLUMBIANA OH TRAINED SPOTTER
0350 PM HAIL 15 NW STEUBENVILLE 40.52N 80.85W
03/23/2011 E1.50 INCH JEFFERSON OH TRAINED SPOTTER
NEAR BURGHOLTZ
0355 PM HAIL ROSS TOWNSHIP 40.53N 80.02W
03/23/2011 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
0355 PM HAIL PITTSBURGH 40.44N 79.98W
03/23/2011 E1.00 INCH ALLEGHENY PA PUBLIC
0355 PM HAIL PITTSBURGH 40.44N 79.98W
03/23/2011 E1.25 INCH ALLEGHENY PA PUBLIC
0355 PM HAIL DOVER 40.52N 81.47W
03/23/2011 E1.50 INCH TUSCARAWAS OH TRAINED SPOTTER
0400 PM HAIL 2 S WELLSVILLE 40.57N 80.66W
03/23/2011 E1.00 INCH HANCOCK WV TRAINED SPOTTER
0401 PM HAIL MCDONALD 39.86N 81.85W
03/23/2011 E0.88 INCH MUSKINGUM OH TRAINED SPOTTER
0406 PM HAIL ROBINSON TOWNSHIP 40.46N 80.13W
03/23/2011 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
0406 PM HAIL IMPERIAL 40.45N 80.24W
03/23/2011 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1100514 PBZ1100515 PBZ1100516 PBZ1100517 PBZ1100518
PBZ1100519 PBZ1100520 PBZ1100521 PBZ1100522 PBZ1100523 PBZ1100524
PBZ1100525
XXLocal storm report, Mar 23, 4:46 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
446 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL ROBINSON TOWNSHIP 40.46N 80.13W
03/23/2011 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
0400 PM HAIL HANOVERTON 40.76N 80.94W
03/23/2011 E1.00 INCH COLUMBIANA OH TRAINED SPOTTER
0400 PM HAIL FARMINGTON 39.81N 79.57W
03/23/2011 E1.00 INCH FAYETTE PA TRAINED SPOTTER
0410 PM HAIL BRIDGEVILLE 40.36N 80.11W
03/23/2011 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
0412 PM HAIL LISBON 40.77N 80.77W
03/23/2011 E0.88 INCH COLUMBIANA OH TRAINED SPOTTER
0413 PM HAIL 2 S COLUMBIANA 40.86N 80.69W
03/23/2011 E1.00 INCH COLUMBIANA OH TRAINED SPOTTER
0416 PM HAIL PITTSBURGH 40.44N 79.98W
03/23/2011 E0.88 INCH ALLEGHENY PA TRAINED SPOTTER
OAKLAND SECTION OF PITTSBURGH
0419 PM HAIL ALIQUIPPA 40.62N 80.25W
03/23/2011 E1.00 INCH BEAVER PA TRAINED SPOTTER
0420 PM HAIL BALTIC 40.44N 81.70W
03/23/2011 E1.75 INCH TUSCARAWAS OH TRAINED SPOTTER
0428 PM HAIL COSHOCTON 40.26N 81.85W
03/23/2011 E1.00 INCH COSHOCTON OH TRAINED SPOTTER
0430 PM HAIL MCKEESPORT 40.34N 79.84W
03/23/2011 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
0433 PM HAIL SALINEVILLE 40.62N 80.83W
03/23/2011 E1.00 INCH COLUMBIANA OH TRAINED SPOTTER
0435 PM HAIL MONROEVILLE 40.42N 79.79W
03/23/2011 E1.25 INCH ALLEGHENY PA TRAINED SPOTTER
0436 PM HAIL AVONMORE 40.53N 79.47W
03/23/2011 E1.00 INCH WESTMORELAND PA TRAINED SPOTTER
0436 PM HAIL REDHOUSE 39.31N 79.45W
03/23/2011 E1.00 INCH GARRETT MD TRAINED SPOTTER
0438 PM HAIL IRWIN 40.32N 79.70W
03/23/2011 E1.50 INCH WESTMORELAND PA TRAINED SPOTTER
0438 PM HAIL MCKEESPORT 40.34N 79.84W
03/23/2011 E2.00 INCH ALLEGHENY PA TRAINED SPOTTER
GREEN OAK AREA. GUST TO 60 MPH. TREES DOWN.
0442 PM HAIL 2 S IRWIN 40.30N 79.70W
03/23/2011 E1.75 INCH WESTMORELAND PA TRAINED SPOTTER
0444 PM HAIL IRWIN 40.32N 79.70W
03/23/2011 E1.75 INCH WESTMORELAND PA TRAINED SPOTTER
0445 PM HAIL SALTSBURG 40.49N 79.45W
03/23/2011 E1.75 INCH INDIANA PA TRAINED SPOTTER
0446 PM HAIL JEANNETTE 40.33N 79.61W
03/23/2011 E1.50 INCH WESTMORELAND PA TRAINED SPOTTER
GRAPEVILLE AREA
&&
EVENT NUMBER PBZ1100531 PBZ1100541 PBZ1100542 PBZ1100526 PBZ1100527
PBZ1100528 PBZ1100529 PBZ1100530 PBZ1100533 PBZ1100532 PBZ1100534
PBZ1100535 PBZ1100536 PBZ1100537 PBZ1100538 PBZ1100539 PBZ1100540
PBZ1100543 PBZ1100544 PBZ1100545 PBZ1100546
XXLocal storm report, Mar 23, 5:10 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
510 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO 5 SW GREENSBURG 40.25N 79.61W
03/23/2011 WESTMORELAND PA STORM CHASER
POSSIBLE TORNADO DAMGE. ROOFS OFF OF SEVERAL HOUSES
ALONG ROUTE 136 HEMPFIELD TWP.
&&
EVENT NUMBER PBZ1100560
XXLocal storm report, Mar 23, 5:11 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
511 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO 5 SW GREENSBURG 40.25N 79.61W
03/23/2011 WESTMORELAND PA STORM CHASER
POSSIBLE TORNADO DAMGE. ROOFS OFF OF SEVERAL HOUSES
ALONG ROUTE 136 HEMPFIELD TWP.
0449 PM HAIL OAKLAND 39.41N 79.41W
03/23/2011 E0.88 INCH GARRETT MD TRAINED SPOTTER
0450 PM HAIL GREENSBURG 40.30N 79.54W
03/23/2011 E2.00 INCH WESTMORELAND PA TRAINED SPOTTER
0452 PM HAIL 3 S HOOKSTOWN 40.56N 80.47W
03/23/2011 E1.00 INCH BEAVER PA TRAINED SPOTTER
0453 PM HAIL GREENSBORO 39.79N 79.91W
03/23/2011 E1.75 INCH FAYETTE PA TRAINED SPOTTER
0455 PM HAIL NEW CUMBERLAND 40.50N 80.61W
03/23/2011 E1.75 INCH HANCOCK WV TRAINED SPOTTER
0456 PM HAIL LATROBE 40.31N 79.38W
03/23/2011 E1.75 INCH WESTMORELAND PA TRAINED SPOTTER
0457 PM HAIL GREENSBURG 40.30N 79.54W
03/23/2011 E1.00 INCH WESTMORELAND PA TRAINED SPOTTER
WESTMORELAND MALL
0457 PM HAIL LATROBE 40.31N 79.38W
03/23/2011 E1.25 INCH WESTMORELAND PA TRAINED SPOTTER
0459 PM HAIL LATROBE 40.31N 79.38W
03/23/2011 E1.00 INCH WESTMORELAND PA TRAINED SPOTTER
0500 PM HAIL 1 NNW CARNOT-MOON 40.53N 80.22W
03/23/2011 M1.50 INCH ALLEGHENY PA NWS OFFICE
NWS OFFICE
0503 PM HAIL GREENSBURG 40.30N 79.54W
03/23/2011 E1.25 INCH WESTMORELAND PA TRAINED SPOTTER
0503 PM HAIL LATROBE 40.31N 79.38W
03/23/2011 E1.75 INCH WESTMORELAND PA TRAINED SPOTTER
0504 PM HAIL 1 N WHITNEY 40.25N 79.41W
03/23/2011 E1.75 INCH WESTMORELAND PA NWS EMPLOYEE
&&
EVENT NUMBER PBZ1100560 PBZ1100547 PBZ1100548 PBZ1100549 PBZ1100550
PBZ1100551 PBZ1100552 PBZ1100553 PBZ1100554 PBZ1100555 PBZ1100559
PBZ1100556 PBZ1100557 PBZ1100558
XXLocal storm report, Mar 23, 5:35 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
535 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND GST 1 WNW SHANNON 40.17N 80.65W
03/23/2011 M58 MPH OHIO WV ASOS
WHEELING AIRPORT
0505 PM HAIL WEXFORD 40.63N 80.05W
03/23/2011 E1.25 INCH ALLEGHENY PA PUBLIC
0510 PM HAIL LATROBE 40.31N 79.38W
03/23/2011 E1.75 INCH WESTMORELAND PA TRAINED SPOTTER
LAWSON HEIGHTS AREA
0510 PM HAIL LATROBE 40.31N 79.38W
03/23/2011 E1.75 INCH WESTMORELAND PA TRAINED SPOTTER
0512 PM HAIL GREEN TREE 40.41N 80.05W
03/23/2011 E1.75 INCH ALLEGHENY PA TRAINED SPOTTER
0514 PM HAIL LATROBE 40.31N 79.38W
03/23/2011 E1.75 INCH WESTMORELAND PA TRAINED SPOTTER
LAWSON HEIGHTS
0515 PM HAIL GREEN TREE 40.41N 80.05W
03/23/2011 E1.75 INCH ALLEGHENY PA TRAINED SPOTTER
0515 PM HAIL ROSS TOWNSHIP 40.53N 80.02W
03/23/2011 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
0516 PM HAIL PITTSBURGH 40.44N 79.98W
03/23/2011 E1.75 INCH ALLEGHENY PA TRAINED SPOTTER
OAKLAND SECTION
0517 PM HAIL PITTSBURGH 40.44N 79.98W
03/23/2011 E1.25 INCH ALLEGHENY PA TRAINED SPOTTER
PARKWAY NORTH HAZLET ST EXIT
0518 PM HAIL PITTSBURGH 40.44N 79.98W
03/23/2011 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
0520 PM HAIL LINCOLN PLACE 40.37N 79.92W
03/23/2011 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
0521 PM HAIL PITTSBURGH 40.44N 79.98W
03/23/2011 E1.75 INCH ALLEGHENY PA TRAINED SPOTTER
OAKLAND SECTION
0532 PM HAIL WESTMORELAND CITY 40.33N 79.68W
03/23/2011 E1.00 INCH WESTMORELAND PA PUBLIC
0533 PM TSTM WND DMG NEWELL 40.07N 79.89W
03/23/2011 FAYETTE PA TRAINED SPOTTER
TREES AND POWER LINES DOWN.
&&
EVENT NUMBER PBZ1100571 PBZ1100572 PBZ1100561 PBZ1100562 PBZ1100563
PBZ1100564 PBZ1100565 PBZ1100573 PBZ1100566 PBZ1100567 PBZ1100568
PBZ1100569 PBZ1100570 PBZ1100574 PBZ1100575
XXLocal storm report, Mar 23, 5:56 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
556 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG IRWIN 40.32N 79.70W
03/23/2011 WESTMORELAND PA PUBLIC
TREES DOWN IN REALTON AREA.
&&
EVENT NUMBER PBZ1100576
XXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:16 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 59 min |
| Mar 23, 3:36 PM EDT | Special Weather Statement | PBZ | Preston, Tucker | 54 min |
| Mar 23, 3:36 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 54 min |
| Mar 23, 3:47 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Preston | 58 min |
| Mar 23, 4:20 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 40 min |
| Mar 23, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 63 min |
| Mar 23, 5:46 PM EDT | Severe Thunderstorm Warning | PBZ | Garrett | 59 min |
| Mar 23, 3:45 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Indiana, Westmoreland | 60 min |
| Mar 23, 4:09 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 66 min |
| Mar 23, 4:18 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 27 min |
| Mar 23, 4:25 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 65 min |
| Mar 23, 4:34 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Indiana, Westmoreland | 56 min |
| Mar 23, 4:37 PM EDT | Tornado Warning | PBZ | Westmoreland | 23 min |
| Mar 23, 4:54 PM EDT | Tornado Warning | PBZ | Indiana, Westmoreland | 36 min |
| Mar 23, 4:55 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Washington, Westmoreland | 65 min |
| Mar 23, 5:14 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 47 min |
| Mar 23, 5:22 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Indiana, Westmoreland | 42 min |
| Mar 23, 5:26 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 39 min |
| Mar 23, 5:38 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 22 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Maryland, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.